Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SarahRP

Initial Breakout, How long does it last?

Recommended Posts

Hi All-

I may be going on Accutane June 15th. Does EVERYONE get an initial breakout? I know it is quite common, however I hate to spend the entire month of June and July totally broken out. Plus I have a wedding mid July which I would like to be clear for. Should I wait to start till after the wedding? I heard the IB is usually 4 weeks!

Thanks all for your help and support!

Share this post


Link to post
Share on other sites

I think the IB depends on the body's reaction to the medication, everyone is different, so there is no real way to tell when you are going to get it. .. I think i got mine already, but for me, it only lasted a few days...and I'm on the 8th day or so...I really don't know how to classify it, some people get it in the first month, bad, some get it closer to the end bad.... if I really did get it, mine was nothing, just a few head popped up all over the place, and a cyst or two started growing, but it stopped. Also though, I've noticed that the texture all over has changed drastically for the worse, I'm not sure what it is though...

but basically, maybe talk to your derm, and explain your reasoning and see what he/she thinks about it, whether to start sooner or later...or if there is some other medication to help prevent the IB...

Share this post


Link to post
Share on other sites
Hi All-

I may be going on Accutane June 15th. Does EVERYONE get an initial breakout? I know it is quite common, however I hate to spend the entire month of June and July totally broken out. Plus I have a wedding mid July which I would like to be clear for. Should I wait to start till after the wedding? I heard the IB is usually 4 weeks!

Thanks all for your help and support!

Mine lasted two weeks and started in the third or so week of Tane. Not everyone gets the initial breakout. There is an excellent explanation somewhere on these boards about why the IB occurs. It's not a bad thing if it happens, it just happens. Remember, that means all that junk is getting OUT of your pores. :)

Since accutane is a retinoid (internal) here is the post on how topical retinoids work and cause that initial breakout. It is likely somewhat similar for Accutane.

http://www.acne.org/messageboard/index.php...nitial+breakout

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×